MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number e2012-11
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon had an issue while using a pruitt f3 carotid shunt.At the end of the procedure, the balloon would not deflate, so they had to manually pop the balloon to remove the device.There was no injury reported.
 
Additional Manufacturer Narrative
The product was returned for evaluation.As reported, the white internal carotid balloon could not be tested as the user had punctured the balloon during use to deflate the balloon.When we inflated the blue common carotid balloon with air, the balloon inflated and deflated properly.However, when we attempted to inflate the common carotid balloon with saline, we experienced strong resistance when we attempted to inflate the balloon.When we attempted to deflate balloon, the balloon did not deflate until the fluid was removed using the attached syringe.No visible damage or abnormalities were observed that would result in the difficulty to inflate/deflate the balloon.The balloon was removed from the shunt and the skive holes were inspected.The distal skive holes were observed to be incomplete resulting in limited flow through the holes.The failure occurred because of an alignment issue when inserting the shunt into the fixture while making the skive holes.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.During manufacturing, 100% in-process inspection is performed for this product to ensure the balloons inflate and deflate properly.Further, we have not received any other complaints of a similar nature for devices from this lot.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15806115
Report Number1220948-2022-00118
Device Sequence Number5622919
Product Code MJN
UDI-Device Identifier00840663101290
UDI-Public(01)00840663101290
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Numbere2012-11
Device Catalogue NumberE2012-11
Device Lot NumberQPF1130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown